How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28198
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I was at the emergency room the 11th, stomach pain. They did

Customer Question

i was at the emergency room the 11th, for terrible stomach pain. They did a CScan, already not able to eat or hardly get my Parkinson pills down Charp/Levo ever since i have been on them. DR said CAT Scan show i had Diverticulitis and colitis. He put me on 875mg amoxicillin 1 tablet 2 x day----1 tablet every 6 hours. i am taken 9:00 3:00 and 8:30pm.......
metronidazole 500mg.....1 tablet every six hrs i take 8:30...2:30...9:00
so, so sick can't get them down...i think i am taking to many down.......please help
Submitted: 10 months ago.
Category: Medical
Expert:  Dr Basu replied 10 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Very high dosage --not needed.

metronidazole 3 times daily for a week and Amoxicillin 875 twice daily for a week should be adequate.

Now that you are experiencing severe side effects, you may have discontinue the pills all together since 6 days of treatment already completed.

The side effects will gradually improve over time.

You can try liquid antacids like Maalox to help with swallowing.

Try to stay on liquid and honey consistency diet as tolerated.

You can advance your diet as your swallowing improves over next week.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable and authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Expert:  Dr. Thomas, MD replied 10 months ago.

Hi

This is a different expert and I have a different answer for you.

Amoxicillin alone is not a good choice for diverticulitis, particularly since you are being treated on an outpatient basis.

I think you mean amoxicillin/clavalunate or augmentin. This is the drug of choice, twice a day.

Or, cipro can replace it.

If you are not rapidly showing improvement [48 hours plus], then you need in patient treatment.

Your question states both that you are on the amoxicillin twice a day, and then it states you are taking it 3 times a day. Which is it?

The correct regiment is augmentin twice a day.

If you have fever or any complications after several doses, IV antibiotics should be considered. At age 82, outpatient treatment is more problematic, so follow closely with your doctor.

I am a double board certified US doctor.

Dr. thomas. Find me daily in medical by request for fast and accurate answers.

Please click a positive on this answer page if you would like me to get paid by just answer.

Find me anytime.

Expert:  Dr Basu replied 10 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

I am the original expert.

Amoxicillin and metronidazole combination can be used to treat acute diverticulitis.

No problem.

However you were prescribed too high dose.

The dose needs to be lowered as i suggested earlier.

You can take DGL ( deglycirrhinized licorice) liquid to soothe your throat as well naturally.

Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable and authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Related Medical Questions